MAUDE Adverse Event Report: CAREFUSION AVAFLEX ADVANCED VERTEBRAL AUGMENTATION NEEDLE; BONECEMENT VERTEBROPLASTY

CAREFUSION AVAFLEX ADVANCED VERTEBRAL AUGMENTATION NEEDLE; BONECEMENT VERTEBROPLASTY
Lot Number 0001140024
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was having a vertebroplasty.Radiologist was attempting to reposition the vertebral augmentation needle to add additional cement and the needle would not move.Radiologist made multiple attempts to remove and then tried to remove with the use of hemostats and then the needle broke off with approximately 2 - 2.5 inches above patient's skin.Radiologist contacted an interventional radiologist to discuss case.Plans to transfer the patient to svi for removal on the next morning.The needle entry site was padded with a needle cover and dressed.Patient was given antibiotics prophylactically.Patient procedure was performed at saint vincent infirmary in little rock, ar and interventional radiologist was able to remove the entire needle remaining in the patient (b)(6) 2018.T11 vertebral fracture was reason for the procedure.Route: intravertebral.Is the product compounded: no.Is the product over-the-counter: no.

Brand Name
AVAFLEX ADVANCED VERTEBRAL AUGMENTATION NEEDLE
Common Device Name
BONECEMENT VERTEBROPLASTY
Manufacturer (Section D)
CAREFUSION
veron hills IL 60061
MDR Report Key7450559
Report NumberMW5076641
Device Sequence Number18858654
Product Code NDN
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Voluntary
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/19/2018
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Lot Number0001140024
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight105